Positive matrices with prescribed singular values

Authors

  • Emedin Montaño Universidad de Magallanes.
  • Mario Francisco Salas García Universidad Católica del Norte.
  • Ricardo Lorenzo Soto Montero Universidad Católica del Norte.

DOI:

https://doi.org/10.4067/S0716-09172008000300005

Keywords:

Singular values, positive matrices, valores singulares, matrices positivas.

Abstract

We consider the problem of constructing positive matrices with prescribed singular values. In particular, we show how to construct an m × n positive matrix, m = n, with prescribed singular values s1 = s2 = · · · = sn. 

Author Biographies

Emedin Montaño, Universidad de Magallanes.

Departamento de Matemática y Física.

Mario Francisco Salas García, Universidad Católica del Norte.

Departamento de Matemáticas.

Ricardo Lorenzo Soto Montero, Universidad Católica del Norte.

Departamento de Matemáticas.

References

[1] A. Brauer, Limits for the characteristic roots of a matrix IV: Applications to stochastic matrices, Duke Math. J. 19, pp. 75-91, (1952).

[2] M. Fiedler, Eigenvalues of nonnegative symmetric matrices, Linear Algebra Appl. 9, pp. 119-142, (1974).

[3] R. A. Horn, C..R. Johnson, Topics in Matrix Analysis, Cambridge University Press, Cambridge, (1991).

[4] E. Montaño, M. Salas, R. L. Soto, Nonnegative matrices with prescribed extremal singular values, Computer and Mathematics with Applications, doi:10.1016/j.camwa.2007.11.030, (2007).

Published

2017-04-06

How to Cite

[1]
E. Montaño, M. F. Salas García, and R. L. Soto Montero, “Positive matrices with prescribed singular values”, Proyecciones (Antofagasta, On line), vol. 27, no. 3, pp. 289-305, Apr. 2017.

Issue

Section

Artículos